×

Optimal mass transportation in the Heisenberg group. (English) Zbl 1076.49023

Summary: We consider the problem of optimal transportation of absolutely continuous masses in the Heisenberg group \(H_n\), in the case when the cost function is either the square of the Carnot-Carathéodory distance or the square of the Korányi norm. In both cases we show existence and uniqueness of an optimal transport map. In the former case the proof requires a delicate analysis of minimizing geodesics of the group and of the differentiability properties of the squared distance function. In the latter case the proof requires some fine properties of BV functions in the Heisenberg group.

MSC:

49Q20 Variational problems in a geometric measure-theoretic setting
43A80 Analysis on other specific Lie groups
49J45 Methods involving semicontinuity and convergence; relaxation
35H10 Hypoelliptic equations
53C17 Sub-Riemannian geometry
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Alberti, G.; Ambrosio, L., A geometric approach to monotone functions in \( R\^{}\{n\}\), Mat. zeitschrift, 230, 259-316, (1999) · Zbl 0934.49025
[2] L. Ambrosio, V. Magnani, Some fine properties of BV functions on stratified groups, Math. Z., to appear. · Zbl 1048.49030
[3] L. Ambrosio, A. Pratelli, Existence and stability results in the L1 theory of optimal transportation, Proceedings of the CIME Course in Martina Franca, September 2001, Lecture Notes in Mathematics, Springer, Berlin, to appear. · Zbl 1065.49026
[4] Z.M. Balogh, J. Tyson, Polar coordinates in Carnot groups, preprint 2001. · Zbl 1015.22005
[5] Bellaı̈che, A., The tangent space in sub-Riemannian geometry, (), 1-78 · Zbl 0862.53031
[6] Brenier, Y., Décomposition polaire et réarrangement monotone des champs de vecteurs, C.R. acad. sci. Paris Sér I math., 305, 805-808, (1987) · Zbl 0652.26017
[7] Brenier, Y., Polar factorization and monotone rearrangement of vector-valued functions, Comm. pure appl. math., 44, 375-417, (1991) · Zbl 0738.46011
[8] Caffarelli, L., A localization property of viscosity solutions to the monge – ampére equation, Ann. of math., 131, 129-134, (1990) · Zbl 0704.35045
[9] Caffarelli, L., Interior W2,p estimates for the solutions of the monge – ampére equation, Ann. of math., 131, 135-150, (1990) · Zbl 0704.35044
[10] Dal Maso, G., An introduction to γ-convergence, (1993), Birkhäuser Basel · Zbl 0816.49001
[11] D. Danielli, D. Nhieu, N. Garofalo, Notions of convexity in Carnot groups, Comm. Analysis and Geometry, in press, 2002.
[12] L.C. Evans, Partial differential equations and Monge-Kantorovich mass transfer, Curr. Dev. Math. (1997) 65-126. · Zbl 0954.35011
[13] Folland, G.B., A fundamental solution for a subelliptic operator, Bull. amer. math. soc., 79, 373-376, (1973) · Zbl 0256.35020
[14] Gangbo, W., An elementary proof of the polar factorization theorem for functions, Arch. rational mech. anal., 128, 381-399, (1994) · Zbl 0828.57021
[15] Gangbo, W.; McCann, R.J., The geometry of optimal transportation, Acta math., 177, 113-161, (1996) · Zbl 0887.49017
[16] Gaveau, B., Principe de moindre action, propagation de la chaleur et estimées sous elliptiques sur certains groupes nilpotents, Acta math., 139, 1-2, 95-153, (1977) · Zbl 0366.22010
[17] Gromov, M., Structures métriques pour LES variétés riemaniennes, (1981), CEDIC Paris · Zbl 0509.53034
[18] D. Jerison, A. Sanchez Calle, Subelliptic, second order differential operators, in: Complex Analysis, Vol. III, College Park, MD, 1985-86, Lecture Notes in Mathematics, Vol. 1277, Springer, Berlin, 1987, pp. 46-77. · Zbl 0634.35017
[19] Korányi, A., Geometric properties of Heisenberg-type groups, Adv. in math., 56, 28-38, (1985) · Zbl 0589.53053
[20] Korànyi, A.; Reimann, H.M., Quasiconformal mappings on the Heisenberg group, Invent. math., 80, 2, 309-338, (1985) · Zbl 0567.30017
[21] G. Lu, J. Manfredi, B. Stroffolini, Convex functions in the Heisenberg group, Preprint, 2002. · Zbl 1072.49019
[22] Magnani, V., Differentiability and area formula on stratified Lie groups, Houston math. J., 27, 297-323, (2001) · Zbl 0983.22009
[23] McCann, R., A convexity principle for interacting gases, Adv. math., 128, 153-179, (1997) · Zbl 0901.49012
[24] McCann, R., Polar factorization of maps on Riemannian manifolds, Geom. funct. anal., 11, 589-608, (2001) · Zbl 1011.58009
[25] R. Montgomery, A tour of subriemannian geometries, their geodesics and applications, Mathematical Surveys and Monographs, Vol. 91, Amer. Math. Soc., Providence, RI, 2002, xx+259pp. · Zbl 1044.53022
[26] Monti, R., Some properties of carnot – carathéodory balls in the Heisenberg group, Rend. mat. acc. lincei, 11, 155-167, (2000) · Zbl 1197.53064
[27] Monti, R.; Serra Cassano, F., Surfaces measures in some CC spaces, Calc. var. partial differential equations, 13, 339-376, (2001) · Zbl 1032.49045
[28] Pansu, P., Métriques de carnot – carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of math. (2), 129, 1, 1-60, (1989) · Zbl 0678.53042
[29] Rachev, S.T.; Rüschendorf, L., A characterization of random variables with minimum L2 distance, J. multivariate anal., 32, 48-54, (1990) · Zbl 0688.62034
[30] S.T. Rachev, L. Rüschendorf, Mass transportation problems, Vol. I: Theory, Vol. II: Applications, Probability and its Applications, Springer, Berlin, 1998. · Zbl 0990.60500
[31] Rüschendorf, L., On c-optimal random variables, Statist. probab. lett., 27, 267-270, (1996) · Zbl 0847.62046
[32] Smith, C.; Knott, M., On the optimal transportation of distributions, J. optim. theory appl., 52, 323-329, (1987) · Zbl 0586.49005
[33] Smith, C.; Knott, M., On hoeffding – fréchet bounds and cyclic monotone relations, J. multivariate anal., 40, 328-334, (1992) · Zbl 0745.62055
[34] Ukhlov, A.D.; Vodop’yanov, S., Approximately differentiable transformations and change of variables on nilpotent groups, Siberian math. J., 37, 62-78, (1996) · Zbl 0870.43005
[35] C. Villani, Topics in mass transportation, Amer. Math. Soc., Providence, RI, forthcoming. · Zbl 1106.90001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.